MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: k171275.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an aortogram and bilateral selective angiogram with possible intervention on (b)(6) ''209'', involving a (b)(6) year-old female patient, a micropuncture transitionless stiffened cannula access set introducer/inner cannula "stripped".The patient, weighing (b)(6) kilograms, had a medical history of ischemic cardiomyopathy, peripheral artery disease, carotid artery disease, benign hypertension, type 2 diabetes mellitus, symptomatic bradycardia with permanent pacemaker (ppm), and a former history of smoking.Successful percutaneous transluminal angioplasty of the left external iliac artery was performed.As the user attempted to access the right common femoral artery with the complaint device in order to place a larger diameter wire, the coating of the introducer reportedly became stripped.The access site was reported to be calcified.The patient was referred for vascular surgery for bilateral common femoral endarterectomies and successful removal of the introducer in the right common femoral artery.The patient reportedly experienced "some" delirium and confusion in the intensive care unit as well as decreased urinary output that was responsive to administration of intravenous fluids.The patient was discharged to a skilled nursing facility on (b)(6) 2019.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A document based investigation was also performed including a review of complaint history, device history record, drawings, documentation, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint was confirmed based on customer testimony.Based on the results of the investigation the complaint was most likely caused by the calcified nature of the patient¿ s anatomy.There are no related non-conformances, no lot related complaints and adequate inspection activities are in place during manufacture, thus it was concluded that there is no reason to believe that non-conforming product from this lot exists in house or in the field.No cause for the damage to the cannula could be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8784964
Report Number1820334-2019-01676
Device Sequence Number2397990
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)220516(10)9746048
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number9746048
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight86